MDJunction - People Helping People
 
Ask a Question
03/06/2010 06:55 PM

Nuvigil side effect?

MatthewC
Posts: 8
New Member

Since i started taking nuvigil (150mg dose), my appetite has increased 10-fold. No matter how much or how often i eat, i am never sated. At best i feel bloated, but im still hungry.

Has anyone else experienced this while taking nuvigil? and will it ever go away?

Reply

03/07/2010 09:27 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I have been on Nuvigil for several months now and have had no negative side effects at all, it keeps me alert all day long. I no longer need naps in fact if I take one I cannot close my eyes lol. I do not experience an increase in hunger although everyone has different effects to meds. Are you on any other meds that could be causing this or do you know for sure its the Nuvigil because one of the main side effects is decrease in appetite so you def have the opposite going on. Tongue I have more of a decrease in appetite but I have another med that causes that as well. Good Luck and keep posting. Stacey Wink

03/07/2010 11:35 AM
MatthewC
Posts: 8
New Member

The only med im on is Nuvigil. Oh well this wouldnt be the first time that ive gotten an opposite effect from a standard side effect. Benedryl usually keeps me wide awake Tongue.

03/31/2010 08:33 AM
SleepyGirl
SleepyGirl  
Posts: 30
Member

The sleep center of the brain is relatively close to the part of the brain that regulates hunger so it is possible that this drug is revving up your drive to eat. Interesting. I hope it is a least keeping you awake as well. Smile

03/31/2010 08:40 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

Like I said one of the main side effects is decrease in appetite.

03/31/2010 08:41 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

That's loss of appetite.

11/02/2010 06:48 PM
kateandken2010
 
Posts: 6
New Member

I also have narcolepsy, though without cataplexy, and take Provigil. I tried nuvigil, but I didnt like the jittery side effect. I am sticking with my 200mg Provigil for now, 100mg in Am and 100mg in afternoon. I also have increased appetite with these meds and often do not feel sated, but am always bloated and gassy. (sorry if that's too much information) I have no other diagnoses and am not on any other meds besides Zoloft 50 mg, which doesnt do much but I figured it couldn't hurt. My half brother also takes Provigil, 200 mg once daily and uses a phototherapy light in the morning, which he says works wonders, in conjunction with 1500mg Vitamin D daily. Hope this helps.

11/06/2010 07:03 AM
smd
smdPosts: 292
Member



Post edited by: smd, at: 04/07/2013 01:55 PM

11/20/2011 06:08 PM
barockhill
barockhill  
Posts: 18
New Member

I take 250mg of nuvigil a day.. i have to force myself to eat and i cant eat much. i dont have any side effects other than that. It doesnt make me jittery at all
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved